Georgia, 2013

Tornadoes and Hail in Georgia, June 13, 2013

June 13, 2013 · NWS FFC · 34 events in 28 counties and zones

A strong shortwave moved from the Ohio Valley into the Mid Atlantic States during the day. A surface cold front pushed into north Georgia ahead of the shortwave during the morning, progressing into central Georgia during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$731,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong shortwave moved from the Ohio Valley into the Mid Atlantic States during the day. A surface cold front pushed into north Georgia ahead of the shortwave during the morning, progressing into central Georgia during the afternoon hours. Temperatures climbed into the 90s across most of the area with strong instability in place as well as deep layer shear, supportive of severe thunderstorm development. Numerous severe thunderstorms did indeed develop with mainly downed trees and some large hail, but two small tornadoes also touched down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 13, 2:28 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 2:28 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU JUN 13 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
NORTHWEST UPPER FLOW DOMINATES THROUGH THIS FORECAST PERIOD.
MODERATE SHORT WAVE CURRENTLY SWEEPING THROUGH THE OHIO VALLEY INTO
THE MID-ATLANTIC STATES...BRUSHING THROUGH THE FORECAST AREA THIS
EVENING. UNSEASONABLY SHARP FRONTAL BOUNDARY ASSOCIATED WITH THIS
SYSTEM WILL SWEEP ACROSS NORTH AND CENTRAL GEORGIA OVERNIGHT. CLEAR
SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE LOWER TO MID 90S
ACROSS THE FORECAST AREA THIS AFTERNOON ALLOWING THE ATMOSPHERE TO
BECOME MODERATELY UNSTABLE. BEST LOW-LEVEL AND DEEP LAYER SHEAR
REMAIN NORTH OF THE STATE...BUT ARE SUFFICIENT ACROSS NORTH GEORGIA
FOR A HIGH-END SLIGHT RISK OF DAMAGING WINDS AND LARGE HAIL WITH A
LINEAR CONVECTIVE SYSTEM. 12Z FFC SOUNDING...MODEL SOUNDINGS FOR
THIS AFTERNOON AND EVENING AND THE SPECIAL 18Z FFC SOUNDING ARE ALL
SHOWING THE LIMITING FACTOR ACROSS NORTH AND CENTRAL GEORGIA WILL
LIKELY BE A FAIRLY DRY VERTICAL MOISTURE PROFILE. THIS WOULD NOT
SUPPRESS CONVECTIVE ACTIVITY COMPLETELY ACROSS THE AREA BUT WILL
LIKELY KEEP THE COVERAGE LIMITED TO THE CURRENT TREND OF A
RELATIVELY NARROW BAND WITH MORE SCATTERED COVERAGE ALONG THE LINE.
THE POTENTIAL FOR SCATTERED DAMAGING WINDS AND HAIL REMAINS HIGH
WITH THIS PROFILE.

18Z SOUNDING IS AMAZINGLY SIMILAR TO THE 18Z FORECAST SOUNDING FROM
THE 12Z GFS. SHOWS ONLY 1.3 INCHES PW AND USING THE MIXED LAYER
YIELDS AROUND 1700 J/KG CAPE. ALSO SHOWS A 2.5-3.5 DEGREE CAP AROUND
THE LCL WITH AROUND 125 J/KG CIN TO OVERCOME BEFORE REACHING THE
LFC. THIS MIGHT BE HARD TO ACCOMPLISH WITH SURFACE HEATING ALONE...
HOWEVER ADDED MECHANICAL LIFT JUST AHEAD OF THE FRONT WITH THE
CURRENT LINE OF CONVECTION WILL LIKELY BE SUFFICIENT TO KEEP THE
NARROW LINE OF CONVECTION ACTIVE.

DRIER...MILDER AIRMASS MOVES INTO THE ENTIRE FORECAST AREA BY SUN UP
FRIDAY ENDING PRECIPITATION CHANCES. HIGHS FRIDAY WILL BE AT OR
SLIGHTLY BELOW SEASONAL NORMALS WITH LOWS SATURDAY MORNING
NOTICEABLY BELOW NORMAL.

20

.LONG TERM /SATURDAY THROUGH THURSDAY/...
VERY LITTLE CHANGES TO THE EXTENDED FORECAST TODAY AS MAIN CONCERN
HAS BEEN WITH THE NEAR-TERM /SEVERE WEATHER POTENTIAL THIS
EVENING/. DID LOWER MAX TEMPS FOR SATURDAY JUST A TAD AND
GENERALLY REFRESHED THE 4TH-5TH PERIODS WITH NEW GUIDANCE FOR
WINDS AND DEWPOINTS...BUT OTHERWISE NO SIGNIFICANT CHANGES. ONE
CONCERN FOR EARLY NEXT WEEK WOULD BE EXTENT OF CLOUD COVER WHICH
MAY LEAD TO COOLER HIGHS THAN ARE CURRENTLY ADVERTISED...BUT THIS
WILL BE REEVALUATED OVER THE NEXT FEW FORECASTS.

TDP

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 426 AM EDT THU JUN 13 2013/
MAINLY QUITE DRY WEATHER FRIDAY NIGHT INTO SUNDAY AS HIGH PRESSURE
DRIFTS ACROSS THE AREA. THE UPPER HIGH FLATTENS SUNDAY WITH THE
SOUTHERN EDGE OF THE WESTERLIES MOVING INTO N GA SUNDAY NIGHT WITH
THE POTENTIAL FOR A SHORT WAVE TO AFFECT THE NORTHERN COUNTIES WITH
SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. MOISTURE AND
INSTABILITY RETURN MONDAY...MOST SO FOR N GA...GIVING POTENTIAL FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS LOOK TO BE IN THE CARDS ACROSS
THE AREA TUESDAY WITH THE POTENTIAL FOR SHORT WAVES TO ENHANCE
THUNDERSTORM ACTIVITY AS A WEAK COLD FRONT APPROACHES N GA. THE
FRONT LOOKS TO STALL ACROSS THE AREA WEDNESDAY INTO THURSDAY
CONTINUING SOME CHANCE FOR SHOWERS AND STORMS.

BDL

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THIS FORECAST
PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. ISOLATED TO SCATTERED AREAS
OF MVFR VISIBILITIES ARE POSSIBLE BETWEEN 06Z AND 14Z...HOWEVER I DO
NOT HAVE ANY MVFR PERIODS AT THE TAF SITES. WINDS WILL REMAIN
WESTERLY BETWEEN 08-14KT WITH GUSTS 18-24KT THROUGH 00Z. WINDS WILL
DIMINISH TO 4-8KT AND BECOME MORE NORTHWESTERLY BY 06Z. LINE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO SWEEP SOUTH ACROSS THE AREA
BETWEEN 20Z AND 08Z...IMPACTING THE ATLANTA METRO AREA AND KAHN TAF
SITES BETWEEN 21Z AND 01Z AND THE KCSG AND KMCN TAF SITES BETWEEN
23Z AND 03Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ALL ELEMENTS...EXCEPT MEDIUM FOR COVERAGE OF CONVECTION.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  86  63  89 /  60   5   0   0
ATLANTA         69  85  65  87 /  60   5   0   0
BLAIRSVILLE     61  82  59  82 /  10   5   0   5
CARTERSVILLE    65  85  60  88 /  30   5   0   5
COLUMBUS        72  90  67  90 /  60   5   0   0
GAINESVILLE     67  84  65  85 /  30   5   0   0
MACON           70  90  64  90 /  60   5   0   0
ROME            65  86  60  88 /  20   5   0   5
PEACHTREE CITY  66  86  61  88 /  60   5   0   0
VIDALIA         74  90  67  92 /  60  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...
GORDON...HALL...JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...20
LONG TERM....TDP
AVIATION...20
Hazardous weather outlook, Jun 13, 11:30 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT THU JUN 13 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1230 PM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA
   THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS TO 70 MPH...LARGE HAIL...FREQUENT LIGHTNING...BRIEF
HEAVY RAIN.

DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND MOVE
ACROSS THE AREA THROUGH TONIGHT. THE FRONT WILL BE SUPPORTED BY AN
UPPER LEVEL DISTURBANCE AND WILL ENCOUNTER AN INCREASINGLY UNSTABLE
AIRMASS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF THE FRONT AND PROGRESS SOUTH TO SOUTHEAST THROUGH THE
AFTERNOON AND EVENING. THERE IS ENOUGH UNCERTAINTY THAT WIDESPREAD
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL RETURN MONDAY THROUGH WEDNESDAY
AS MOISTURE AND INSTABILITY RETURN TO THE AREA ALONG WITH THE
POTENTIAL FOR UPPER LEVEL DISTURBANCES TO ENHANCE THUNDERSTORM
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED STARTING AT 200 PM EDT THIS
AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE FORECAST AND
PROGRESSION OF ANY SEVERE WEATHER.

In the hours before

Special weather statement, Jun 13, 3:31 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 13 2013

GAZ006>008-014-015-132100-
431 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PARTS OF
UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 500 PM
EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF MARION... AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS PARTS OF UNION...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES THROUGH 500 PM EDT.

&&

LAT...LON 3459 8386 3456 8387 3453 8383 3450 8384
      3446 8389 3447 8393 3442 8398 3433 8396
      3433 8403 3445 8426 3447 8426 3447 8432
      3457 8435 3455 8437 3455 8442 3471 8431
TIME...MOT...LOC 2030Z 295DEG 37KT 3459 8432
Special weather statement, Jun 13, 3:39 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU JUN 13 2013

GAZ001>005-132130-
439 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 530
PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF HOOKER TO INDIAN
SPRINGS...MOVING SOUTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GRAYSVILLE...HOOKER...MORGANVILLE...SALEM...LOOKOUT
MOUNTAIN...WILDWOOD...INDIAN SPRINGS...COHUTTA...CHATTANOOGA
VALLEY...VARNELL...LAKEVIEW...FAIRVIEW...RINGGOLD...FORT OGLETHORPE
AND BEAVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3499 8500 3494 8485 3474 8475 3471 8518
      3486 8545 3499 8550
TIME...MOT...LOC 2040Z 305DEG 33KT 3507 8544 3502 8528
          3497 8514
Special weather statement, Jun 13, 4:23 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUN 13 2013

GAZ002>005-132200-
523 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 600 PM
EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BEAVERDALE TO WOOD STATION...MOVING
SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUNNEL
HILL...BEAVERDALE...VARNELL...WOOD STATION...BLUE SPRING...
BEAUMONT...SUMAC...VILLANOW...ROCKY FACE...DAWNVILLE...MILL CREEK...
ETON...CRANDALL...DALTON AND CONASAUGA LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3486 8462 3482 8459 3478 8464 3474 8465
      3458 8465 3460 8472 3462 8471 3463 8473
      3461 8475 3461 8486 3464 8491 3462 8499
      3465 8515 3489 8523 3490 8508 3497 8485
TIME...MOT...LOC 2123Z 301DEG 29KT 3489 8484 3484 8500
          3482 8510

The radar

The Northeast Alabama radar (KHTX), 103 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 4 tornado, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Whitfield

When
June 13, 4:43 PM EST
Where
Whitfield County, 1.14 mi W of Dalton
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
34.770, -84.970

The Whitfield County 911 Center reported that two trees were downed just north of downtown Dalton near North Thornton Avenue and West Tyler Street.

Thunderstorm Wind, Towns

When
June 13, 4:45 PM EST
Where
Towns County, 0.57 mi W of Hiawassee
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.950, -83.760

The Towns County 911 Center reported that numerous trees were down particularly in the Hiawassee area.

Thunderstorm Wind, Murray

When
June 13, 4:49 PM EST
Where
Murray County, 2.82 mi SSW of Spring Place
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.710, -84.830

The Murray County 911 Center reported that several trees were down in the southwest part of the county.

Thunderstorm Wind, Union

When
June 13, 4:54 PM EST to 5:00 PM EST
Where
Union County, 2.07 mi SE of Ivy Log to 0.6 mi WSW of Laura
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
34.947, -84.047

The Union County 911 Center reported that numerous trees were down countywide, with many taking down power lines.

Thunderstorm Wind, Fannin

When
June 13, 5:05 PM EST
Where
Fannin County, 0.89 mi NE of Swan
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.760, -84.170

The Fannin County 911 Center reported numerous trees and power lines down along Highway 60 in the south part of the county.

Thunderstorm Wind, Gordon

When
June 13, 5:25 PM EST to 5:30 PM EST
Where
Gordon County, 1.05 mi SW of Resaca to 0.69 mi S of Igo
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.568, -84.941

The Gordon County 911 Center reported numerous trees and power lines down across the county, including a few along Highway 61.

Thunderstorm Wind, Lumpkin

When
June 13, 5:25 PM EST
Where
Lumpkin County, Dahlonega
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
34.530, -83.980

The public reported a wind gust of 60 MPH in downtown Dahlonega.

Thunderstorm Wind, Lumpkin

When
June 13, 5:36 PM EST to 5:40 PM EST
Where
Lumpkin County, 3.61 mi NNW of Fort Smith to 0.52 mi N of Stay
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.669, -83.990

The Lumpkin County 911 Center reported that many trees were down across the county and especially to the northeast of Dahlonega.

Tornado, Cherokee

When
June 13, 6:00 PM EST to 6:25 PM EST
Where
Cherokee County, 3.74 mi S of Waleska to 0.68 mi SSE of Univeter
Rating
EF1
Path length
8.5 mi
Path width
75 yd
Injuries
2 direct, 0 indirect
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
34.266, -84.557

A National Weather Service storm survey team determined that an EF-1 tornado touched down near the intersection of Patriot Trail and Rampley Trail, causing mainly tree damage as it headed southeast toward Canton. Along Marietta Road and Hickory Flat Highway, a Chevron gas station sustained roof damage, and a gas pump was blown over. Dozens of trees were snapped or uprooted. The tornado then headed south-southeast causing additional tree damage, lifting near the intersection of New Light Road and Hickory Road. Two minor injuries occurred in Canton as a result of trees falling.|[06/13/13: Tornado #1, County #1-1, EF1, Cherokee, 2013:011].

Thunderstorm Wind, Hall

When
June 13, 6:03 PM EST
Where
Hall County, 1.38 mi N of Flowery Branch
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.200, -83.930

The broadcast media passed along a report of a 59 MPH wind gust measured from a viewer's Davis weather station.

Thunderstorm Wind, Bartow

When
June 13, 6:15 PM EST
Where
Bartow County, White
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.280, -84.750

The Bartow County 911 Center reported numerous trees down in the town of White.

Thunderstorm Wind, Barrow

When
June 13, 6:27 PM EST to 6:32 PM EST
Where
Barrow County, 0.86 mi SE of Thompsons Mill to 0.69 mi S of Statham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.090, -83.811

The Barrow County Emergency Manager reported that several large trees were blown down across the county.

Tornado, Cherokee

When
June 13, 6:30 PM EST to 6:31 PM EST
Where
Cherokee County, 1.51 mi S of Woodstock to 1.6 mi S of Woodstock
Rating
EF0
Path length
0.11 mi
Path width
10 yd
Continued into
Cobb, Ga (FFC)
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.078, -84.516

A National Weather Service survey team determined that a second tornado touched down just within a tenth of a mile of the Cherokee-Cobb County line along Woodhaven Drive. Trees and large limbs were reported down at this location before the tornado moved into Cobb County.|[06/13/13: Tornado #2, County #1-3, EF1, Cherokee-Cobb-Fulton, 2013:012].

Tornado, Cobb

When
June 13, 6:31 PM EST to 6:41 PM EST
Where
Cobb County, 0.57 mi NNE of Noonday to 2.12 mi E of Mt Bethel
Rating
EF0
Path length
10.46 mi
Path width
200 yd
Continued into
Fulton, Ga (FFC)
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
34.077, -84.515

The tornado that touched down just inside the Cherokee County line moved into Cobb County and strengthened to an EF-1. The tornado tracked southeast through Cobb County with the most significant damage occurring near Wendwood Drive Northeast and near Bishop Lake where dozens of trees were snapped and uprooted, many causing damage to homes. The tornado continued to track southeast, and crossed the Chattahoochee River at the Cobb-Fulton County line near the Morgan Falls Dam.|[06/13/13: Tornado #2, County #2-3, EF1, Cherokee-Cobb-Fulton, 2013:012].

Thunderstorm Wind, Jackson

When
June 13, 6:35 PM EST to 6:40 PM EST
Where
Jackson County, 0.46 mi ESE of Talmo to 0.81 mi NW of Center
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.177, -83.713

The Jackson County 911 Center reported that numerous trees and power lines were blown down county wide.

Thunderstorm Wind, Cobb

When
June 13, 6:40 PM EST to 6:45 PM EST
Where
Cobb County, Kennesaw to Marietta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.020, -84.620

Trained spotters and the public reported several trees down in Cobb County that were not related to the tornado. Trees were snapped and uprooted in the area of Kennesaw State University and near Southwick and Etheridge Drives specifically. A home northeast of Kennesaw had its shutters blown off.

Tornado, Fulton

When
June 13, 6:41 PM EST to 6:43 PM EST
Where
Fulton County, 3.38 mi SSW of Roswell to 3.03 mi NE of Sandy Spgs
Rating
EF1
Path length
2.36 mi
Path width
100 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
33.972, -84.383

A National Weather Service storm survey team determined that the tornado that began in Cherokee County and passed through Cobb County lifted in Fulton County. It moved over the Chattahoochee River near Morgan Falls, retaining its EF-1 strength as it snapped and uprooted dozens of trees along the riverbank. It damaged roofs at the Laurel at Overlook Park Apartments. Netting polls at the driving range at the Steel Canyon Golf Club were damaged, with the netting ripped off or tangled. The tornado continued southeast, snapping or uprooting trees until it finally lifted just short of the DeKalb County line, where it snapped and uprooted a few trees along Twin Branch Road.|[06/13/13: Tornado #2, County #3-3, EF1, Cherokee-Cobb-Fulton, 2013:012].

Thunderstorm Wind, Fulton

When
June 13, 6:50 PM EST
Where
Fulton County, 0.69 mi N of Sandy Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.930, -84.380

The Fulton County Emergency Manager and the Sandy Springs Fire Department reported several trees down across Sandy Springs, especially near North Ridge and Roswell Roads.

Thunderstorm Wind, Clarke

When
June 13, 6:50 PM EST to 6:55 PM EST
Where
Clarke County, 1.39 mi NW of Oconee Hgts to 3.29 mi S of Winterville
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.992, -83.439

The Clarke County 911 Center reported that over 30 trees were blown down county wide.

Thunderstorm Wind, De Kalb

When
June 13, 6:50 PM EST
Where
De Kalb County, 0.69 mi N of (Pdk)dekalb Peachtre
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
33.890, -84.300

The ASOS station at Peachtree DeKalb Airport reported a 60 MPH gust.

Thunderstorm Wind, De Kalb

When
June 13, 6:50 PM EST to 6:55 PM EST
Where
De Kalb County, 0.96 mi N of North Atlanta to 0.57 mi NW of Brookhaven
Measured
55 kt (63 mph) estimated gust
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
33.914, -84.331

A National Weather Service storm survey team determined that the tree damaged caused in northern DeKalb County was a result of strong thunderstorm winds. Several trees were snapped or uprooted along Ashford Dunwoody Road Northeast, especially near Murphey Candler Park. Some trees were down on houses. Additional trees were snapped and uprooted off Lanier Drive Northeast, and a large tree was blown down across Peachtree Road Northeast not far from the Peachtree-Ashford Dunwoody intersection.

Thunderstorm Wind, Gwinnett

When
June 13, 6:50 PM EST
Where
Gwinnett County, 0.67 mi NE of Mechanicsville
Measured
60 kt (69 mph) estimated gust
Property damage
$120,000
Reported by
Emergency Manager
Coordinates
33.927, -84.242

The Gwinnett County Emergency Manager reported multiple trees down and some structural damage to businesses and homes in the Liberty Heights area of Norcross and Doraville, near Susan Lane and Buford Highway.

Hail, Polk

When
June 13, 7:00 PM EST to 7:05 PM EST
Where
Polk County, 0.69 mi S of Cedartown
Measured
1 in hail
Reported by
Public
Coordinates
34.010, -85.250

The public reported quarter sized hail in Cedartown.

Thunderstorm Wind, Fulton

When
June 13, 7:00 PM EST
Where
Fulton County, Bolton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
33.820, -84.470

A trained spotter reported that several trees were snapped and uprooted across Bolton Road between Marietta Boulevard and Marietta Road. Power lines were down as well.

Thunderstorm Wind, Paulding

When
June 13, 7:04 PM EST
Where
Paulding County, 0.9 mi SW of Etta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.970, -84.790

The Paulding County Emergency Manager reported that several trees and power lines were blown down across Bobo Road.

Hail, Walton

When
June 13, 7:10 PM EST
Where
Walton County, Bold Spgs
Measured
1 in hail
Reported by
Public
Coordinates
33.900, -83.800

The public reported quarter sized hail in Bold Springs.

Thunderstorm Wind, Henry

When
June 13, 7:30 PM EST to 7:35 PM EST
Where
Henry County, 2.25 mi SW of Stockbridge to 0.36 mi NNW of Hampton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.524, -84.254

The Henry County Emergency Manager reported several trees and power lines down across Henry County, including six blocking roads. A sign was also damaged at the Atlanta Motor Speedway in Hampton.

Thunderstorm Wind, Clayton

When
June 13, 7:35 PM EST to 7:40 PM EST
Where
Clayton County, Jonesboro to 3.21 mi W of Lovejoy
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.520, -84.350

The Clayton County 911 Center reported that numerous trees and power lines were blown down from Jonesboro southward through the panhandle.

Thunderstorm Wind, Douglas

When
June 13, 7:36 PM EST
Where
Douglas County, 2.07 mi S of Douglasville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.720, -84.750

The Douglas County Emergency Manager reported that several trees were down on Huey Road, Hillside Drive and Reynolds Road. Some power outages were reported as well.

Thunderstorm Wind, Butts

When
June 13, 7:59 PM EST
Where
Butts County, Jenkinsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.320, -84.030

The Butts County 911 Center reported that several trees were blown down across Shiloh Road and Highway 42.

Thunderstorm Wind, Monroe

When
June 13, 8:22 PM EST to 8:30 PM EST
Where
Monroe County, 0.22 mi ESE of Socrates to 0.89 mi SW of Bolingbroke
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.129, -84.017

The Monroe County 911 Center reported that several trees were blown down countywide.

Thunderstorm Wind, Coweta

When
June 13, 8:30 PM EST to 8:35 PM EST
Where
Coweta County, 1.24 mi ESE of Dresden to 2.06 mi SE of Welcome
Measured
55 kt (63 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
33.414, -84.780

The Coweta County Emergency Manager reported that around a dozen trees were down across the county. This included Highway 29 North, Payton Road, Griffin Street, Greison Trail, Highway 34 West, Bridgewater Place, Swint Place, Highway 29 South, and Donald Lamb Road. One tree was also reported on a house on Johnson Avenue.

Thunderstorm Wind, Bibb

When
June 13, 8:55 PM EST
Where
Bibb County, 0.58 mi E of Bloomfield
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.830, -83.640

The Bibb County 911 Center reported that a couple of trees were blown down across Macon.

Thunderstorm Wind, Wilkinson

When
June 13, 9:30 PM EST
Where
Wilkinson County, 0.69 mi S of Irwinton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.810, -83.170

The Wilkinson County 911 Center reported several trees down in Irwinton, with a few each at MLK Road and 8th Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyThe tornado archive for Georgia, 2013Warnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464425, 464423, 464431, 464426, 464457, 464458, 464468, 464430, 464404, 464469, 464459, 464435, 464409, 464416, 464461, 464447, 464466, 464432, 464441, 464470, 464473, 464481, 464400, 464437, 464439, 464401, 464478, 464463, 464453, 464443, 464452, 464456, 464454, 464465.